Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 119, NWS Springfield, MO

June 24, 2007Barton County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 24, 2007, 5:22 PM CDT for Barton County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2007, 5:22 PM CDT (22:22 UTC)
Expired
Jun 24, 2007, 11:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Barton County, MO

The radar

The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 5:46 PM CDTFLASH FLOOD5 Nw Lamar, MOWATER FLOWING OVER HIGHWAY DD WEST OF HIGHWAY 71.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1009 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 242223
FFWSGF
MOC011-250400-
/X.NEW.KSGF.FF.W.0119.070624T2222Z-070625T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARTON COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1100 PM CDT.

* AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA.  TWO TO THREE INCHES OF RAINFALL WAS REPORTED WITH 
  THESE STORMS NORTH OF LAMAR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  LAMAR...VERDELLA...LIBERAL AND MINDENMINES.

FLASH FLOODING WAS REPORTED 7 MILES NORTH OF LAMAR WHERE 6 INCHES OF 
FLOWING WATER WAS COVERING 70TH ROAD.  2.32 INCHES OF RAINFALL WAS 
REPORTED IN 1 HOUR.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3765 9411 3742 9408 3741 9460 3765 9460

$$

LINDENBERG
2 follow-up statements
000 
WGUS73 KSGF 250010
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT SUN JUN 24 2007

MOC011-250400-
/X.CON.KSGF.FF.W.0119.000000T0000Z-070625T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTON MO-
708 PM CDT SUN JUN 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
BARTON COUNTY...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORMS WHICH PRODUCED THE HEAVY RAIN AND FLASH 
FLOODING HAVE DISSIPATED.  RUNOFF FROM THE EARLIER HEAVY RAINFALL 
WILL CONTINUE TO PRODUCE FLASH FLOODING FOR THE NEXT FEW HOURS.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
LAMAR...VERDELLA AND LIBERAL.

DOPPLER RADAR INDICATED THAT RAINFALL AMOUNTS OF 3 TO 4 INCHES 
OCCURRED WITH THIS STORM NEAR THE TOWN OF IANTHA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3765 9411 3742 9408 3741 9460 3765 9460

$$

LINDENBERG
000 
WGUS73 KSGF 250206
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
907 PM CDT SUN JUN 24 2007

MOC011-250217-
/X.CAN.KSGF.FF.W.0119.000000T0000Z-070625T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTON MO-
907 PM CDT SUN JUN 24 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BARTON COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3765 9411 3742 9408 3741 9460 3765 9460

$$

LINDENBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:25 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 24, 3:25 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CDT SUN JUN 24 2007

.DISCUSSION...

WIDELY SCATTERED THUNDERSTORMS ARE DEVELOPING AGAIN TODAY. A WEAK
UPPER SHEAR AXIS EXTENDS FROM SOUTHERN IL WSW TO THE MO/AR BORDER.
OTHERWISE...NOT LOOKING AT MUCH IN THE WAY OF DISCERNIBLE UPPER AIR
FEATURES. A FEW EXTRA WRINKLES EXIST HOWEVER...WITH INSTABILITY A
LITTLE GREATER VERSUS THE PAST COUPLE OF DAYS WITH MLCAPES ABOUT
2000 J/KG. DRYER AIR ALOFT/RAPID DROP OFF OF THETA E WITH HEIGHT HAS
RESULTED IN AN INCREASE DOWNBURST POTENTIAL WITH STRONGER STORMS. SO
FAR...STORMS HAVE BEEN MORE PREVALENT OVER SW MO/SE KS VERSUS
CENTRAL MO...POSSIBLY DUE TO MUCH DRYER MIDLEVELS IN OUR NORTHERN
CWFA. HOWEVER...THE MORE APPARENT SFC BOUNDARY ATTM...ALBEIT STILL
FAIRLY DIFFUSE...IS OVER THE CENTRAL AND WEST CENTRAL MO WHERE A FEW
ISOLATED UPDRAFTS HAVE BEEN ABLE TO FORM. SHEAR IS WEAK...SO AGAIN
LOOKING AT PULSE TYPE CONVECTION WITH STORMS ORGANIZING ALONG
OUTFLOW BOUNDARIES.  SLOW STORM MOTION WILL RESULT IN LOCALLY HEAVY
RAIN. FOR NOW...WILL KEEP CHANCE POPS IN THE FORECAST FOR THE
EVENING HOURS.

A PERSISTENCE FORECAST STILL LOOKS GOOD OVERALL...AT LEAST FOR THE
NEXT COUPLE OF DAYS WITH MAINLY DIURNAL CONVECTION. A WEAK AND
CHAOTIC UPPER FLOW PATTERN WILL REMAIN IN PLACE THROUGH THE MIDWEEK
PERIOD. THE GFS DOES GRADUALLY BRING MORE ABUNDANT MID AND UPPER
LEVEL MOISTURE BACK INTO THE AREA TUE-WED.

BY THU-FRI...MEDIUM RANGE MODELS ARE STILL IN EXCELLENT AGREEMENT
IN BUILDING AN UPPER LEVEL RIDGE OVER THE ROCKIES IN THE WAKE OF A
VIGOROUS UPPER SYSTEM PROGGED TO MOVE THROUGH SOUTHERN CANADA.
SURFACE HIGH PRESSURE BUILDING INTO THE UPPER MIDWEST AND THE
WESTERN GREAT LAKES IS EXPECTED TO PUSH A COLD FRONT INTO THE
CENTRAL MO AS EARLY AS WED NIGHT BEFORE STALLING OUT NEAR OR OVER
THE MO OZARKS/SE KS LATE IN THE WEEK. A NW FLOW SHORTWAVE (OR TWO)
MAY ENHANCE THE LOW LEVEL FLOW AT TIMES WITH LIFT OVER THE
BAROCLINIC ZONE OVER THE REGION. THE GFS SUFFERS FROM CONVECTIVE
FEEDBACK BY THAT TIME...BUT IT MAY HAVE THE RIGHT GENERAL IDEA WITH
ONE OR MORE CONVECTIVE COMPLEXES/CLUSTER POSSIBLY AFFECTING THE AREA
LATE IN THE WEEK. PRECIPITABLE WATER VALUES PROGGED BY THE GFS ARE
AROUND 2.00 INCHES FRI-SAT. WHILE THIS MAY BE OVERDONE...THE
SITUATION BEARS WATCHING WITH THE POTENTIAL FOR HEAVY RAINFALL
SOMEWHERE NEAR OR IN OUR CWFA. DSA

&&

.AVIATION...
FOR THE 18Z TAF CYCLE...SCATTERED SHOWERS AND THUNDERSTORMS WILL
ONCE AGAIN DEVELOP THIS AFTERNOON OVER SOUTHWEST MISSOURI. WENT WITH
VCTS AT BOTH TAF LOCATIONS GIVEN SOMEWHAT LIMITED COVERAGE OF
STORMS. HOWEVER...MVFR CEILINGS AND VISIBILITIES CAN BE EXPECTED
AROUND STORMS. THE STORMS WILL QUICKLY DIMINISH THIS EVENING WITH
VFR CONDITIONS THEN PREVAILING THROUGH MONDAY MORNING. PREVAILING
WINDS WILL REMAIN LIGHT OUT OF THE SOUTH TO SOUTHWEST.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 24, 1:00 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN JUN 24 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

SCATTERED THUNDERSTORMS. THE STRONGEST THUNDERSTORMS WILL BE
CAPABLE LOCALIZED DAMAGING WIND GUSTS OF OVER 60 MPH...LOCALLY HEAVY
RAIN AND FLOODING...AND SMALL HAIL. ALL THUNDERSTORMS CAN PRODUCE
DANGEROUS LIGHTNING.

  AREAS AFFECTED AND TIMING:

THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON.
WHILE THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK
AREA...THE MOST FAVORED LOCATIONS WILL BE FROM SOUTHEAST KANSAS AND
WEST CENTRAL MISSOURI INTO THE MID MISSOURI AND SOUTH CENTRAL
MISSOURI AREAS WHERE LOW LEVEL CONVERGENCE IS PRESENT NEAR SURFACE
BOUNDARIES.

  DISCUSSION:

A MODERATELY UNSTABLE ATMOSPHERE WILL INTERACT WITH A WEAK
SURFACE BOUNDARY OVER CENTRAL MISSOURI AND ANY LEFT OVER OUTFLOW
BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS ONCE AGAIN TODAY.
AS WITH THE PAST FEW DAYS...A FEW STORMS OR SMALL STORM CLUSTERS
WILL PRODUCE LOCALIZED STRONG OR DAMAGING WIND GUSTS AND HEAVY
RAINFALL. DRYER AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL
ENHANCE DOWNBURST WIND POTENTIAL WITH STRONGER STORMS TODAY. THE
ACTIVITY WILL LIKELY PEAK FROM THE MID AFTERNOON INTO THE EARLY
EVENING HOURS BEFORE GRADUALLY WEAKENING WITH THE LOSS OF DAYTIME
HEATING.

WITH WEAK WINDS ALOFT...INDIVIDUAL THUNDERSTORMS WILL BE SLOW
MOVING. THIS WILL LEAD TO LOCALIZED HEAVY RAINFALL AND FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON A DAILY
BASIS THROUGH SATURDAY. STORM COVERAGE WILL BE ENHANCED THURSDAY
THROUGH SATURDAY AS A COLD FRONT MOVES THROUGH THE REGION AND STALLS
JUST SOUTH OF THE OUTLOOK AREA. DISTURBANCES MAY INTERACT WITH A
VERY MOIST AIR MASS TO PRODUCE PERIODS OF HEAVY RAIN PRODUCING
THUNDERSTORMS OVER PORTIONS OF THE OUTLOOK AREA NORTH OF THE FRONT
LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE ISOLATED NATURE OF THE STRONGER STORMS...SPOTTER
ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT.
HOWEVER...EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR
LOCAL CONDITIONS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, Jun 24, 2:10 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 PM CDT SUN JUN 24 2007

MOZ095-242015-
CHRISTIAN MO-
210 PM CDT SUN JUN 24 2007

...SIGNIFICANT WEATHER ALERT FOR CHRISTIAN COUNTY UNTIL 315 PM CDT...

AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARIONVILLE TO
CLEVER TO 6 MILES SOUTHWEST OF HIGHLANDVILLE...OR ALONG A LINE
EXTENDING FROM 6 MILES EAST OF AURORA TO 10 MILES WEST OF
HIGHLANDVILLE TO 6 MILES SOUTHWEST OF HIGHLANDVILLE...MOVING
NORTHEAST AT 5 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS WITH THESE
THUNDERSTORMS WILL OCCUR WELL AHEAD OF ANY RAINFALL.

SCHAUMANN
Local storm report, Jun 24, 4:54 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
454 PM CDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HEAVY RAIN       N LAMAR                 37.49N 94.28W
06/24/2007  M1.53 INCH       BARTON             MO   PUBLIC

            RAIN FELL IN A 35 MINUTE PERIOD.

&&

HATCH
Local storm report, Jun 24, 5:04 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 PM CDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HEAVY RAIN       3 E MONETT              36.92N 93.87W
06/24/2007  E1.10 INCH       BARRY              MO   PUBLIC

            RAIN FELL IN 25 MINUTES.

&&

HATCH
Local storm report, Jun 24, 5:11 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 PM CDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HEAVY RAIN       SHERMAN                 37.26N 95.06W
06/24/2007  E2.50 INCH       CHEROKEE           KS   EMERGENCY MNGR

            RAIN FELL IN ONE HOUR.

&&

HATCH
Local storm report, Jun 24, 5:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     FLASH FLOOD      7 N LAMAR               37.60N 94.28W
06/24/2007                   BARTON             MO   PUBLIC

            6 INCHES OF FLOWING WATER WAS COVERING 70TH ROAD. 2.32
            INCHES OF RAINFALL WAS MEASURED IN ONE HOUR.

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:49 PM CDTSevere Thunderstorm WarningSGFWebster33 min
Jun 24, 1:30 PM CDTSevere Thunderstorm WarningSGFStone60 min
Jun 24, 2:45 PM CDTFlash Flood WarningSGFBarry, Stone6 hr
Jun 24, 3:42 PM CDTSevere Thunderstorm WarningSGFLawrence63 min
Jun 24, 4:05 PM CDTSevere Thunderstorm WarningSGFStone55 min
Jun 24, 4:36 PM CDTSevere Thunderstorm WarningSGFDouglas37 min
Jun 24, 5:12 PM CDTSevere Thunderstorm WarningSGFBarton63 min
Jun 24, 5:47 PM CDTSevere Thunderstorm WarningSGFWright58 min

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.